sassy 10/05/17
Last reply 9 months ago
stabbing finger pain !!

I am looking for a bit of advice folks. I have been on tecfidera for 2 years and am really pleased with it. BUT I get a horrible periodic burning stab in my hands and feet….I started off on 10 mg amitriptyline ….then 20mg …..and now 30 mg !! Every time I try to reduce it the stabbing comes back !! Does this happen to anyone else ?? I am on hols for a few days next month and 30 mg of amitriptyline and alcohol makes me REALLY sleepy, but I want to get my priorities right and maybe reduce it to 20 mg so I can have have lots of sangria 😁 I feel I am never going to be able to come off it if I have to keep on increasing it !! Its not a continual pain….very intermittent !!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
9 months ago

@sassy , it could well be that being on holiday will allow you to chill out fully and you might not need this pain medication. It’ll be a pleasant change of scenery, etc..

Take the Amitriptyline with you just in case. And, make sure that you take it no later than 12 hours before you intend to get up the next day. This may help avoid the sleepiness.


sassy
9 months ago

Thanks for that, I think you are right, perhaps once I am chilled with a glass of wine in my hand I will be happily able to reduce 😁 I have nothing to lose by trying…..


potter
9 months ago

I know this may sound weird but have you tried a ice pack. I get stabbing pains in my toes, when I first feel the pain I know it is going to get worse. So I get a ice pack and put my toes on top of it, after 5 or 10 minutes the pain goes way. Sometimes it comes back later but the ice pack usually take care of it. Potter


naomih
9 months ago

Hi @sassy I am fortunate enough to be on holiday at this moment. What I underestimated was the pain caused by the travelling! ! So the additional gebapentin pills I was popping in the first two days have left me short. So now I’m drinking through the pain and rationing the pills, the point I am trying to make is plan your pills as if worst case scenario and add a few days. (I also had to fess up to my Thompsons rep about the pain and had to drink through the shock of allowing him to book me a wheelchair for return journey) have a lovely time


sassy
9 months ago

Hi Naomih ….hope your holiday is going well. Yep I will definitely make sure I take plenty amitriptyline with me. I am cutting down this week so I can have a couple of g&t’s without falling asleep !!! It is such a juggle eh !? I am certainly not a party animal these days ! Happy hols 😁

Post Comment

You must be logged in to reply to this topic.